Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 29, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 9, 2005, 4:37 AM CDT for Fisher County, Jones County, Texas. It was in force for 113 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2005, 4:37 AM CDT (09:37 UTC)
- Expired
- Aug 9, 2005, 6:30 AM CDT
- In force
- 113 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Fisher County, TX, Jones County, TX
The radar
The Dyess AFB radar (KDYX), 94 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:00 AM CDT | FLASH FLOOD | 3 Sw Sylvester, TX | WATER COVERING THE ROADWAY FOR APPROXIMATELY 600 FEET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 090937 FFWSJT TXC151-253-091130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 437 AM CDT TUE AUG 9 2005 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN JONES COUNTY IN NORTH CENTRAL TEXAS SOUTHEASTERN FISHER COUNTY IN NORTHWEST TEXAS * UNTIL 630 AM CDT * AT 430 AM CDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY THUNDERSTORM PRODUCING UP TO 2 INCHES OF RAINFALL PER HOUR OVER EAST CENTRAL / SOUTHEATS FISHER COUNTY. LAW ENFORCEMENT REPORTED WATER HAD BEGUN COLLECTING ON HIGHWAY 180 NEAR THE JONES COUNTY LINE. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL REMAIN NEARLY STATIONARY OR DRIFT VERY SLOWLY SOUTHEAST AT LESS THAN 5 MPH THROUGH 6 AM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3278 10034 3254 10032 3254 10009 3279 10011 $$ 14
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 4:18 AM CDT, 19 minutes earlier.
Area forecast discussion, Aug 9, 4:18 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 418 AM CDT TUE AUG 9 2005 .UPDATE... WITH TRAINING THUNDERSTORMS OVER THE EASTERN BIG COUNTRY INTO THE HEARTLAND... HAVE OPTED TO ISSUE A FLASH FLOOD WATCH FOR THESE AREAS. HELD OFF OF EXPANDING THE WATCH FURTHER SOUTH AND WEST...GIVEN UNCERTAINTY OF BOUNDARY DRIVEN THUNDERSTORM PROPAGATION THIS AFTERNOON. FLASH FLOOD WATCH MAY BE READJUSTED LATER TODAY. 14 && .PREV DISCUSSION... (ISSUED 327 AM CDT TUE AUG 9 2005) DISCUSSION... EARLY THIS MORNING...SCATTERED SHOWERS AND THUNDERSTORMS EXTENDED FROM JUST NORTH OF SWEETWATER...SOUTHEAST THROUGH ABILENE AND THE HEARTLAND OF TX. SURFACE WINDS OVER WEST CENTRAL TX WERE VERY LIGHT... THOUGH KSJT VAD WIND PROFILER INDICATED THAT WINDS ABOVE THE LOW LEVEL NOCTURNAL INVERSION HAVE INCREASED DRAMATICALLY SINCE MIDNIGHT...WITH SPEEDS OF 30 TO 35 KTS IN THE 2 TO 3 KFT AGL LAYER. THIS LEVEL INFLOW IN COMBINATION WITH A MID LEVEL SHEAR AXIS WAS HELPING TO SUSTAIN THE CONVECTION. THE SHEAR AXIS WAS DIFFICULT TO DISCERN ON GOES WATER VAPOR IMAGERY...BUT WAS APPARENT ON THE 400 MB WIND PROFILER PLOT FROM SOUTH OF JAYTON...TO THE ARKLATEX REGION. PRIMARY FORECAST CONCERN REMAINS RAIN CHANCES. ETA PROGS LITTLE OR NO CONVECTIVE INHIBITION OVER THE SOUTHEAST HALF OF WEST CENTRAL TX BY 18Z. GIVEN CURRENT TRENDS...AN OUTFLOW BOUNDARY FROM THIS MORNING/S CONVECTION MAY IMPINGE ON THIS AREA AS WELL. GIVEN THE WEAKLY CAPPED ATMOSPHERE THIS AFTERNOON...EXPECT THUNDERSTORM PROPAGATION TO BE PRIMARILY INFLUENCED BY THE INTERACTION OF THE OUTFLOW BOUNDARIES. WILL CARRY HIGHEST RAIN CHANCES OVER THE SOUTHEAST...ALONG THE SOUTHEAST PERIPHERY OF THE SHEAR AXIS AND WHERE WEAK CAP/POSSIBLE OUTFLOW BOUNDARY MAY HELP FOCUS CONVECTION INITIALLY. BOTH GFS AND ETA MODELS GRADUALLY WEAKEN THE SHEAR AXIS UNDER THE BROAD UPPER RIDGE THROUGH FRIDAY. EVEN THOUGH SOME CONVECTIVE FOCUS MAY BE LOST WITH THE WEAKENING OF THE SHEAR AXIS...EXPECT CONVECTIVE INHIBITION TO REMAIN WEAK. ISOLATED MAINLY DAYTIME THUNDERSTORMS CANNOT BE RULED OUT IN THE WEDNESDAY THROUGH FRIDAY TIME FRAME...GIVEN SURFACE HEATING AND WEAK LOW LEVEL FORCING. WITH FEWER CLOUDS AND MORE ISOLATED CONVECTION...EXPECT TEMPS TO WARM TO NEAR SEASONAL VALUES. MAV GUIDANCE MAY BE A DEGREE OR TWO TOO WARM...GIVEN THE RECENT RAINS OVER WEST CENTRAL TX IN THE PAST WEEK. UPPER HEIGHTS WILL FALL SLIGHTLY OVER THE WESTERN U.S. OVER THE WEEKEND AND EARLY NEXT WEEK. GFS MODEL TAPS MONSOONAL FLOW IN THE MID LEVEL SOUTHWEST FLOW ACROSS WEST TX. THIS PATTERN IS TYPICALLY RESULTS IN INCREASED PRECIPITABLE WATER AND INCREASED RAIN CHANCES FOR WEST CENTRAL TX. WILL BUMP UP OUTER PERIOD RAIN CHANCES SLIGHTLY. && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM TUESDAY FOR TXZ113-TXZ114-TXZ127- TXZ128-TXZ139-TXZ140-TXZ154-TXZ155. && 14
Hazardous weather outlook, Aug 9, 4:35 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 435 AM CDT TUE AUG 9 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-100945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 435 AM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL TEXAS...SOUTH CENTRAL TEXAS...SOUTHWEST TEXAS AND NORTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY. THESE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS BUT MAY CAUSE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. SOME THUNDERSTORMS WITH HEAVY RAINFALL WILL CAUSE LOCALIZED FLOODING IN LOW LYING AREAS AND LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH WEDNESDAY...MAINLY IN THE AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:27 PM CDT | Flash Flood Warning | SJT | Brown, Callahan, Coleman, Taylor | 6 hr |
| Aug 9, 2:25 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 50 min |
| Aug 9, 2:51 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 39 min |
| Aug 9, 3:27 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 48 min |
| Aug 9, 4:10 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 35 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.